thrombocytopenia

(redirected from Heparin-induced thrombocytopenia)
Also found in: Thesaurus, Medical, Acronyms, Encyclopedia, Wikipedia.
Related to Heparin-induced thrombocytopenia: thrombin, disseminated intravascular coagulation

throm·bo·cy·to·pe·ni·a

 (thrŏm′bə-sī′tə-pē′nē-ə)
n.
An abnormally low level of platelets in the circulating blood.

throm′bo·cy′to·pe′nic adj.

thrombocytopenia

(ˌθrɒmbəʊˌsaɪtəʊˈpiːnɪə)
n
(Pathology) pathol an abnormal decrease in the number of platelets in the blood
[C20: from German thrombocytopenie from thrombocyte + Greek penia poverty]

throm•bo•cy•to•pe•ni•a

(ˌθrɒm boʊˌsaɪ təˈpi ni ə)

n.
an abnormal decrease in the number of blood platelets.
[1920–25]
ThesaurusAntonymsRelated WordsSynonymsLegend:
Noun1.thrombocytopenia - a blood disease characterized by an abnormally small number of platelets in the blood
blood disease, blood disorder - a disease or disorder of the blood
essential thrombocytopenia - the primary form of thrombocytopenia (rather than a shortage of platelets caused by other conditions such as tuberculosis or chemical suppression of bone marrow etc.)
Translations
trombocitopénia

throm·bo·cy·to·pe·ni·a

n. trombocitopenia, disminución anormal del número de las plaquetas sanguíneas.

thrombocytopenia

n trombocitopenia; immune — (ITP) trombocitopenia inmune (TPI)
References in periodicals archive ?
Heparin-induced thrombocytopenia in patients requiring prolonged intensive care unit treatment after cardiopulmonary bypass.
Prompt recognition of the cause of thrombocytopenia is often crucial for the correct management of patients as in acute leukaemia, heparin-induced thrombocytopenia, dengue, malaria or sepsis.
Heparin-induced thrombocytopenia can be difficult to diagnose, particularly in a critically ill patient or a patient requiring multiple blood transfusions, as this could cause frequent alterations in platelet count.
Heparin-induced multiple electrode aggregometry is a promising and useful functional tool for heparin-induced thrombocytopenia diagnosis: confirmation in a prospective study.
Heparin-induced thrombocytopenia (HIT) is a relatively common complication affecting approximately 5%-30% of patients exposed to heparin.
Heparin-induced thrombocytopenia (HIT) is an autoimmune reaction to heparin which results in thrombocytopenia.
2] Hypercoagulation disorders such as systemic lupus erythematosus, antiphospholipid syndrome, the presence of factor V Leiden, paroxysmal nocturnal haemoglobinuria, hyperhomocysteinaemia, protein C and S deficiency, and heparin-induced thrombocytopenia are also all reported as risk factors for ovarian vein thrombosis.
It is also indicated as an anticoagulant in adult patients with, or at risk of, heparin-induced thrombocytopenia while undergoing percutaneous coronary intervention.
Type I heparin-induced thrombocytopenia which appears to be of no clinical consequence and is due to a non-immune mediated direct effect of heparin on platelet activation.
Walenga JM, Jeske WP, Prechel MM, Bacher P, Bakhos M 2004 Decreased prevalence of heparin-induced thrombocytopenia with low-molecular-weight heparin and related drugs Seminars in Thrombosis and Haemostasis 30 69-80
Although dalteparin was associated with significantly fewer pulmonary emboli and significantly less heparin-induced thrombocytopenia, these were not primary outcomes, and "caution is warranted in making inferences about nominally significant findings in secondary outcomes," said Dr.

Full browser ?